Well Adapted Normal Linearization in Singular Perturbation Problems

  • P. Bonckaert
  • P. De Maesschalck
  • F. Dumortier


We provide smooth local normal forms near singularities that appear in planar singular perturbation problems after application of the well-known family blow up technique. The local normal forms preserve the structure that is provided by the blow-up transformation. In a similar context, C k -structure-preserving normal forms were shown to exist, for any finite k. In this paper, we improve the smoothness by showing the existence of a C normalizing transformation, or in other cases by showing the existence of a single normalizing transformation that is C k for each k, provided one restricts the singular parameter ε to a (k-dependent) sufficiently small neighborhood of the origin.


Smooth normal linearization Vector field Line of singularities Singular perturbations 

Mathematics Subject Classification (2000)

34C20 34C14 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Abraham, R., Marsden, J.E.: Foundations of Mechanics. Reading: Benjamin/Cummings Publishing Co. Inc. Advanced Book Program (1978), Second edition, revised and enlarged, with the assistance of Tudor Raţiu and Richard Cushman, MR 515141 (81e:58025)Google Scholar
  2. 2.
    Bonckaert P.: Partially hyperbolic fixed points with constraints. Trans. Am. Math. Soc. 348(3), 997–1011 (1996) MR 1321568 (96h:58157)MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Bonckaert P.: Conjugacy of vector fields respecting additional properties. J. Dyn. Control Syst. 3(3), 419–432 (1997) MR 1472359 (99b:58214)MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    De Maesschalck P., Dumortier F.: Singular perturbations and vanishing passage through a turning point. J. Differ. Equ. 248(9), 2294–2328 (2010) MR 2595723MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    De Maesschalck P., Dumortier F.: Detectable canard cycles with singular slow dynamics of any order at the turning point. Discret. Contin. Dyn. Syst. 29(1), 109–140 (2011)MathSciNetGoogle Scholar
  6. 6.
    Dumortier F., Roussarie R.: Smooth normal linearization of vector fields near lines of singularities. Qual. Theory Dyn. Syst. 9, 39–87 (2010). doi: 10.1007/s12346-010-0020-y MATHCrossRefGoogle Scholar
  7. 7.
    Dumortier, F., Roussarie, R.: Canard cycles and center manifolds. Mem. Am. Math. Soc. 121(577), x+100; with an appendix by Cheng Zhi Li (1996), MR 1327208 (96k:34113)Google Scholar
  8. 8.
    Takens F.: Partially hyperbolic fixed points. Topology 10, 133–147 (1971) MR 0307279 (46 #6399)MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Takens, F.: A note on the differentiability of centre manifolds. In: Dynamical Systems and Partial Differential Equations (Caracas, 1984), pp. 101–104. Caracas: University of Simon Bolivar (1986), MR 882016 (88f:58089)Google Scholar
  10. 10.
    van Strien S.J.: Center manifolds are not C . Math. Z. 166(2), 143–145 (1979) MR 525618 (80j:58049)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Hasselt University, Campus DiepenbeekDiepenbeekBelgium

Personalised recommendations